Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Minibex_2007

Why has Dianette stopped working for my skin??

Recommended Posts

Hi guys

I was on Dianette for 4 years and for those 4 years I had absolutely flawless skin. It was like a miracle pill as it made my skin glow, my hair glossy and my skin was matte all day (Bliss!!!). My GP said that it was the Cyperatone Acetate in Dianette that was doing all the magic so I just assumed that as long as I kept taking it that it would work - I seem to be wrong.

About a year ago I decided to take a break from Dianette (as they say you shouldn't be on it for too long) and my skin turned into a spotty oily mess overnight!! I went back to my GP and he suggested I go back on Dianette seeing as I had such great results last time. However, I have been back on Dianette for 6 months now and it is not working anywhere near as good as it was, it has helped my skin somewhat but not like before. The first time I tried it my skin was glorious by the 3 month stage.

Is it possible for you to become immune to Dianette?

Please can anyone suggest why it might not be workin this time? because I have been going mad trying to work out why.

My skin is depressing me so much. I long to go back to the days when I wouldn't even look in the mirror once and used to enjoy putting on my make up. Everyday I study my skin and almost cry thinking that this time last year it was perfect. My skin was like my saving grace and everybody would compliment me on it - it was such a confidence boost. Now I hear people saying "her skin isn't as good as it used to be" and it really depresses me.

I am seeing a Dermatologist for the first next week and I am really nervous, how do I explain all this to him?

xx

Share this post


Link to post
Share on other sites

I've not specifically heard complaints about acne, but I've had friends on the same birth control for years who suddenly started getting some strange/unpleasant side effects from it. I'm having a similar problem with NuvaRing. The first time I was on it, my scalp acne went away entirely, but I've been back on it for 5 months and it doesn't seem to be having the same effect.

Maybe you want to try Yaz since that's something that's meant for long-term use?

Share this post


Link to post
Share on other sites
Possibly your hormone levels have changed since you were last on the pill and perhaps the pill is no longer sufficient to mediate against this.

Possibly. The thing is I am also taking Androcur which is pure Cyperatone Acetate and this still doesn't seem to do the trick either. Do you think it's impossible for me to balance my hormones ever again? do you recommend anything that I can talk to my derm about?

x

Share this post


Link to post
Share on other sites

You might be overloading your system with androgen receptor antagonists. The whole point of the antagonists is that they compete with the androgen for receptors in your skin, maybe now the antagonists are competing between themselves for receptor places. Upping the dosage when it comes to receptor antagonists doesnt always have the desired effect!

I could be wrong but I'm just basing this on the physiology module I take in college! Look it up on the net :)

Edited by Niamh414

Share this post


Link to post
Share on other sites

This is what happened to me. I had perfect skin and hair etc on it, stopped taking it, turned itno a spotty greasy hairy mess, AND gained weight. Stayed off it for a few years hoping my body would get back into balance. It didn't. So I went back on the dianette and it didn't work very well the second time round. I had to add spironolactone and start retin-a, but my body never quite went back to normal. And I still have fat arms.

I really don't know why this happens. I have asked this question many times (not on this forum :) ) and have never had an answer. People say, "oh well the dianette was just supressing your symptoms and they would have happened anyway." Then I wonder "so why does it not work the second time around, if it is strong enough to supress such awful symptoms?" I have never had a straight answer. I actually think dianette can do damage, but that is my personal view only and I might be wrong.

Edited by darlin

Share this post


Link to post
Share on other sites

hey guys

I was on dianette for 2 years for my acne and like you say it was like a miracle cure and after a few months my skin cleared up beautifully and no weight gain to boot which i was quite worried about, the only problem was the severe depression it caused me crying at the drop of a hat and not being able to stop and i whent through stages when i did not want 2 leave the house or even get out of bed. However i continued to take it as i was to scared of what would happen to my skin if i stopped and eventually my moods started to balance out. 2 years down the line my gp told me i could no longer take it as my skin had cleared up and it wasnt safe to continue long term.. i was really worried what would happen to my skin, in the first 6 months i felt amazing i was much happier my skin and hair were healthy than ever and i had loads more energy.. unfortunatly this did not last at first it was a few small spots on my chin which very quickly turned into the worse acne i have ever had and at the ageof 23 i really felt i shud be over this stage... anyway after 3 months i went back to my gp n begged him 2 put me back on dianette that was 4 months ago and my skin has improved but it did take longer this time for it to make a diffrence im coming to the end of my pack and im worried my g.p wont give me any more and even if he does this time when will it stop i feel like i have no control over my own body now=( I would really make the most of seeing the dermotologist i wish my g.p had suggested this to me years ago. I do think if u continue the dianette it will start to work but i would take any other alternative over it any day!! Goodluck x

Sorry about the essay

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×